June  2018, 10(2): 173-187. doi: 10.3934/jgm.2018006

Symmetries of line bundles and Noether theorem for time-dependent nonholonomic systems

Mathematical Institute SANU, Serbian Academy of Sciences and Arts, Kneza Mihaila 36, 11000 Belgrade, Serbia

Received  September 2016 Revised  March 2018 Published  May 2018

We consider Noether symmetries of the equations defined by the sections of characteristic line bundles of nondegenerate 1-forms and of the associated perturbed systems. It appears that this framework can be used for time-dependent systems with constraints and nonconservative forces, allowing a quite simple and transparent formulation of the momentum equation and the Noether theorem in their general forms.

Citation: Božzidar Jovanović. Symmetries of line bundles and Noether theorem for time-dependent nonholonomic systems. Journal of Geometric Mechanics, 2018, 10 (2) : 173-187. doi: 10.3934/jgm.2018006
References:
[1]

V. I. Arnold, V. V. Kozlov and A. Neishtadt, Mathematical Aspects of Classical and Celestial Mechanics, Dynamical Systems, Ⅲ. Third Edition. Encyclopaedia Math. Sci. 3. Springer, Berlin, 2006.  Google Scholar

[2]

P. Balseiro and N. Sansonetto, A Geometric Characterization of Certain First Integrals for Nonholonomic Systems with Symmetries, SIGMA, 12 (2016), Paper No. 018, 14 pages, arXiv: 1510.08314. doi: 10.3842/SIGMA.2016.018.  Google Scholar

[3]

L. BatesH. Graumann and C. MacDonnell, Examples of gauge conservation laws in nonholonomic systems, Rep. Math. Phys., 37 (1996), 295-308.  doi: 10.1016/0034-4877(96)84069-9.  Google Scholar

[4]

A. M. BlochP. S. KrishnaprasadJ. E. Marsden and R. M. Murray, Nonholonomic mechanical systems with symmetry, Arch. Rational Mech. Anal., 136 (1996), 21-99.  doi: 10.1007/BF02199365.  Google Scholar

[5]

A. M. BlochJ. E. Marsden and D. V. Zenkov, Quasivelocities and symmetries in nonholonomic systems, Dynamical Systems, 24 (2009), 187-222.  doi: 10.1080/14689360802609344.  Google Scholar

[6]

A. V. Borisov and I. S. Mamaev, Symmetries and reduction in nonholonomic mechanics, Regular and Chaotic Dynamics, 20 (2015), 553–604 doi: 10.1134/S1560354715050044.  Google Scholar

[7]

A. V. BorisovI. S. Mamaev and I. A. Bizyaev, The jacobi integral in nonholonomic mechanics, Regular and Chaotic Dynamics, 20 (2015), 383-400.  doi: 10.1134/S1560354715030107.  Google Scholar

[8]

F. Cantrjin and W. Sarlet, Generalizations of Noether's theorem in classical mechanics, SIAM Review, 23 (1981), 467-494.  doi: 10.1137/1023098.  Google Scholar

[9]

F. CantrjnM. de LeonM. de Diego and J. Marrero, Reduction of nonholonomic mechanical systems with symmetries, Rep. Math. Phys, 42 (1998), 25-45.  doi: 10.1016/S0034-4877(98)80003-7.  Google Scholar

[10]

M. Crampin, Constants of the motion in Lagrangian mechanics, Int. J. Theor. Phys., 16 (1977), 741-754.  doi: 10.1007/BF01807231.  Google Scholar

[11]

M. Crampin and T. Mestdag, The Cartan form for constrained Lagrangian systems and the nonholonomic Noether theorem, Int. J. Geom. Methods. Mod. Phys., 8 (2011), 897-923, arXiv: 1101.3153. doi: 10.1142/S0219887811005452.  Google Scholar

[12]

Dj. S. Djukić, Conservation laws in classical mechanics for quasi-coordinates, Arch. Ration. Mech. Anal., 56 (1974), 79-98.  doi: 10.1007/BF00279822.  Google Scholar

[13]

Dj. S. Djukić and B. D. Vujanović, Noether's theory in the classical nonconservative mechanics, Acta Mech., 23 (1975), 17-27.  doi: 10.1007/BF01177666.  Google Scholar

[14]

F. FassòA. Ramos and N. Sansonetto, The reaction-annihilator distribution and the nonholonomic Noether theorem for lifted actions, Regul. Chaotic Dyn., 12 (2007), 579-588.  doi: 10.1134/S1560354707060019.  Google Scholar

[15]

F. FassòA. Giacobbe and N. Sansonetto, Gauge conservation laws and the momentum equation in nonholonomic mechanics, Reports in Mathematical Physics, 62 (2008), 345-367.  doi: 10.1016/S0034-4877(09)00005-6.  Google Scholar

[16]

F. Fassò and N. Sansonetto, Conservation of energy and momenta in nonholonomic systems with affine constraints, Regular and Chaotic Dynamics, 20 (2015), 449-462, arXiv: 1505.01172. doi: 10.1134/S1560354715040048.  Google Scholar

[17]

F. Fassò and N. Sansonetto, Conservation of 'moving' energy in nonholonomic systems with affine constraints and integrability of spheres on rotating surfaces, J. Nonlinear Sci., 26 (2016), 519-544, arXiv: 1503.06661. doi: 10.1007/s00332-015-9283-4.  Google Scholar

[18]

E. Fiorani and A. Spiro, Lie algebras of conservation laws of variational ordinary differential equations, J. Geom. Phys., 88 (2015), 56-75, arXiv: 1411.6097. doi: 10.1016/j.geomphys.2014.11.005.  Google Scholar

[19]

G. Giachetta, First integrals of non-holonomic systems and their generators, J. Phys. A: Math. Gen., 33 (2000), 5369-5389.  doi: 10.1088/0305-4470/33/30/308.  Google Scholar

[20]

S. Hochgerner and L. C. Garcia-Naranjo, G-Chaplygin systems with internal symmetries, truncation, and an (almost) symplectic view of Chaplygin's ball, J. Geom. Mech., 1 (2009), 35-53, arXiv: 0810.5454. doi: 10.3934/jgm.2009.1.35.  Google Scholar

[21]

B. Jovanović, Hamiltonization and integrability of the Chaplygin sphere in Rn, J. Nonlinear. Sci., 20 (2010), 569-593, arXiv: 0902.4397. doi: 10.1007/s00332-010-9067-9.  Google Scholar

[22]

B. Jovanović, Noether symmetries and integrability in Hamiltonian time-dependent mechanics, Theoretical and Applied Mechanics, 43 (2016), 255-273, arXiv: 1608.07788. Google Scholar

[23]

B. Jovanović, Invariant measures of modified LR and L+R systems, Regular and Chaotic Dynamics, 20 (2015), 542-552, arXiv: 1508.04913. doi: 10.1134/S1560354715050032.  Google Scholar

[24]

Y. Kosmann-Schwarzbach, The Noether Theorems, Invariance and Conservation Laws in the Twentieth Century, Springer, New York, 2011. doi: 10.1007/978-0-387-87868-3.  Google Scholar

[25]

V. V. Kozlov and N. N. Kolesnikov, On theorems of dynamics, (Russian), Prikl. Mat. Mekh., 42 (1978), 28-33.   Google Scholar

[26]

P. Libermann and C. Marle, Symplectic Geometry, Analytical Mechanics, Riedel, Dordrecht, 1987. doi: 10.1007/978-94-009-3807-6.  Google Scholar

[27]

C.-M. Marle, On symmetries and constants of motion in Hamiltonian systems with nonholonomic constraints, In Classical and Quantum Integrability (Warsaw, 2001), 223-242, Banach Center Publ. 59, Polish Acad. Sci. Warsaw, 2003. doi: 10.4064/bc59-0-12.  Google Scholar

[28]

Dj. Mušicki, Noether's theorem for nonconservative systems in quasicoordinates, Theoretical and Applied Mechanics, 43 (2016), 1-17.   Google Scholar

[29]

E. Noether, Invariante variationsprobleme, Nachrichten von der Königlich Gesellschaft der Wissenschaften zu Göttingen, Mathematisch-physikalische Klasse, (1918), 235-257.   Google Scholar

[30]

S. Simić, On Noetherian approach to integrable cases of the motion of heavy top, Bull. Cl. Sci. Math. Nat. Sci. Math., 25 (2000), 133-156.   Google Scholar

show all references

References:
[1]

V. I. Arnold, V. V. Kozlov and A. Neishtadt, Mathematical Aspects of Classical and Celestial Mechanics, Dynamical Systems, Ⅲ. Third Edition. Encyclopaedia Math. Sci. 3. Springer, Berlin, 2006.  Google Scholar

[2]

P. Balseiro and N. Sansonetto, A Geometric Characterization of Certain First Integrals for Nonholonomic Systems with Symmetries, SIGMA, 12 (2016), Paper No. 018, 14 pages, arXiv: 1510.08314. doi: 10.3842/SIGMA.2016.018.  Google Scholar

[3]

L. BatesH. Graumann and C. MacDonnell, Examples of gauge conservation laws in nonholonomic systems, Rep. Math. Phys., 37 (1996), 295-308.  doi: 10.1016/0034-4877(96)84069-9.  Google Scholar

[4]

A. M. BlochP. S. KrishnaprasadJ. E. Marsden and R. M. Murray, Nonholonomic mechanical systems with symmetry, Arch. Rational Mech. Anal., 136 (1996), 21-99.  doi: 10.1007/BF02199365.  Google Scholar

[5]

A. M. BlochJ. E. Marsden and D. V. Zenkov, Quasivelocities and symmetries in nonholonomic systems, Dynamical Systems, 24 (2009), 187-222.  doi: 10.1080/14689360802609344.  Google Scholar

[6]

A. V. Borisov and I. S. Mamaev, Symmetries and reduction in nonholonomic mechanics, Regular and Chaotic Dynamics, 20 (2015), 553–604 doi: 10.1134/S1560354715050044.  Google Scholar

[7]

A. V. BorisovI. S. Mamaev and I. A. Bizyaev, The jacobi integral in nonholonomic mechanics, Regular and Chaotic Dynamics, 20 (2015), 383-400.  doi: 10.1134/S1560354715030107.  Google Scholar

[8]

F. Cantrjin and W. Sarlet, Generalizations of Noether's theorem in classical mechanics, SIAM Review, 23 (1981), 467-494.  doi: 10.1137/1023098.  Google Scholar

[9]

F. CantrjnM. de LeonM. de Diego and J. Marrero, Reduction of nonholonomic mechanical systems with symmetries, Rep. Math. Phys, 42 (1998), 25-45.  doi: 10.1016/S0034-4877(98)80003-7.  Google Scholar

[10]

M. Crampin, Constants of the motion in Lagrangian mechanics, Int. J. Theor. Phys., 16 (1977), 741-754.  doi: 10.1007/BF01807231.  Google Scholar

[11]

M. Crampin and T. Mestdag, The Cartan form for constrained Lagrangian systems and the nonholonomic Noether theorem, Int. J. Geom. Methods. Mod. Phys., 8 (2011), 897-923, arXiv: 1101.3153. doi: 10.1142/S0219887811005452.  Google Scholar

[12]

Dj. S. Djukić, Conservation laws in classical mechanics for quasi-coordinates, Arch. Ration. Mech. Anal., 56 (1974), 79-98.  doi: 10.1007/BF00279822.  Google Scholar

[13]

Dj. S. Djukić and B. D. Vujanović, Noether's theory in the classical nonconservative mechanics, Acta Mech., 23 (1975), 17-27.  doi: 10.1007/BF01177666.  Google Scholar

[14]

F. FassòA. Ramos and N. Sansonetto, The reaction-annihilator distribution and the nonholonomic Noether theorem for lifted actions, Regul. Chaotic Dyn., 12 (2007), 579-588.  doi: 10.1134/S1560354707060019.  Google Scholar

[15]

F. FassòA. Giacobbe and N. Sansonetto, Gauge conservation laws and the momentum equation in nonholonomic mechanics, Reports in Mathematical Physics, 62 (2008), 345-367.  doi: 10.1016/S0034-4877(09)00005-6.  Google Scholar

[16]

F. Fassò and N. Sansonetto, Conservation of energy and momenta in nonholonomic systems with affine constraints, Regular and Chaotic Dynamics, 20 (2015), 449-462, arXiv: 1505.01172. doi: 10.1134/S1560354715040048.  Google Scholar

[17]

F. Fassò and N. Sansonetto, Conservation of 'moving' energy in nonholonomic systems with affine constraints and integrability of spheres on rotating surfaces, J. Nonlinear Sci., 26 (2016), 519-544, arXiv: 1503.06661. doi: 10.1007/s00332-015-9283-4.  Google Scholar

[18]

E. Fiorani and A. Spiro, Lie algebras of conservation laws of variational ordinary differential equations, J. Geom. Phys., 88 (2015), 56-75, arXiv: 1411.6097. doi: 10.1016/j.geomphys.2014.11.005.  Google Scholar

[19]

G. Giachetta, First integrals of non-holonomic systems and their generators, J. Phys. A: Math. Gen., 33 (2000), 5369-5389.  doi: 10.1088/0305-4470/33/30/308.  Google Scholar

[20]

S. Hochgerner and L. C. Garcia-Naranjo, G-Chaplygin systems with internal symmetries, truncation, and an (almost) symplectic view of Chaplygin's ball, J. Geom. Mech., 1 (2009), 35-53, arXiv: 0810.5454. doi: 10.3934/jgm.2009.1.35.  Google Scholar

[21]

B. Jovanović, Hamiltonization and integrability of the Chaplygin sphere in Rn, J. Nonlinear. Sci., 20 (2010), 569-593, arXiv: 0902.4397. doi: 10.1007/s00332-010-9067-9.  Google Scholar

[22]

B. Jovanović, Noether symmetries and integrability in Hamiltonian time-dependent mechanics, Theoretical and Applied Mechanics, 43 (2016), 255-273, arXiv: 1608.07788. Google Scholar

[23]

B. Jovanović, Invariant measures of modified LR and L+R systems, Regular and Chaotic Dynamics, 20 (2015), 542-552, arXiv: 1508.04913. doi: 10.1134/S1560354715050032.  Google Scholar

[24]

Y. Kosmann-Schwarzbach, The Noether Theorems, Invariance and Conservation Laws in the Twentieth Century, Springer, New York, 2011. doi: 10.1007/978-0-387-87868-3.  Google Scholar

[25]

V. V. Kozlov and N. N. Kolesnikov, On theorems of dynamics, (Russian), Prikl. Mat. Mekh., 42 (1978), 28-33.   Google Scholar

[26]

P. Libermann and C. Marle, Symplectic Geometry, Analytical Mechanics, Riedel, Dordrecht, 1987. doi: 10.1007/978-94-009-3807-6.  Google Scholar

[27]

C.-M. Marle, On symmetries and constants of motion in Hamiltonian systems with nonholonomic constraints, In Classical and Quantum Integrability (Warsaw, 2001), 223-242, Banach Center Publ. 59, Polish Acad. Sci. Warsaw, 2003. doi: 10.4064/bc59-0-12.  Google Scholar

[28]

Dj. Mušicki, Noether's theorem for nonconservative systems in quasicoordinates, Theoretical and Applied Mechanics, 43 (2016), 1-17.   Google Scholar

[29]

E. Noether, Invariante variationsprobleme, Nachrichten von der Königlich Gesellschaft der Wissenschaften zu Göttingen, Mathematisch-physikalische Klasse, (1918), 235-257.   Google Scholar

[30]

S. Simić, On Noetherian approach to integrable cases of the motion of heavy top, Bull. Cl. Sci. Math. Nat. Sci. Math., 25 (2000), 133-156.   Google Scholar

[1]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[2]

Tomáš Roubíček. An energy-conserving time-discretisation scheme for poroelastic media with phase-field fracture emitting waves and heat. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 867-893. doi: 10.3934/dcdss.2017044

[3]

Nhu N. Nguyen, George Yin. Stochastic partial differential equation models for spatially dependent predator-prey equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 117-139. doi: 10.3934/dcdsb.2019175

[4]

Junichi Minagawa. On the uniqueness of Nash equilibrium in strategic-form games. Journal of Dynamics & Games, 2020, 7 (2) : 97-104. doi: 10.3934/jdg.2020006

[5]

David Cantala, Juan Sebastián Pereyra. Endogenous budget constraints in the assignment game. Journal of Dynamics & Games, 2015, 2 (3&4) : 207-225. doi: 10.3934/jdg.2015002

[6]

Gelasio Salaza, Edgardo Ugalde, Jesús Urías. Master--slave synchronization of affine cellular automaton pairs. Discrete & Continuous Dynamical Systems - A, 2005, 13 (2) : 491-502. doi: 10.3934/dcds.2005.13.491

[7]

Alberto Bressan, Ke Han, Franco Rampazzo. On the control of non holonomic systems by active constraints. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3329-3353. doi: 10.3934/dcds.2013.33.3329

[8]

Xianchao Xiu, Ying Yang, Wanquan Liu, Lingchen Kong, Meijuan Shang. An improved total variation regularized RPCA for moving object detection with dynamic background. Journal of Industrial & Management Optimization, 2020, 16 (4) : 1685-1698. doi: 10.3934/jimo.2019024

[9]

Christopher Bose, Rua Murray. Minimum 'energy' approximations of invariant measures for nonsingular transformations. Discrete & Continuous Dynamical Systems - A, 2006, 14 (3) : 597-615. doi: 10.3934/dcds.2006.14.597

[10]

Z. Reichstein and B. Youssin. Parusinski's "Key Lemma" via algebraic geometry. Electronic Research Announcements, 1999, 5: 136-145.

[11]

Deren Han, Zehui Jia, Yongzhong Song, David Z. W. Wang. An efficient projection method for nonlinear inverse problems with sparsity constraints. Inverse Problems & Imaging, 2016, 10 (3) : 689-709. doi: 10.3934/ipi.2016017

[12]

Alexey Yulin, Alan Champneys. Snake-to-isola transition and moving solitons via symmetry-breaking in discrete optical cavities. Discrete & Continuous Dynamical Systems - S, 2011, 4 (5) : 1341-1357. doi: 10.3934/dcdss.2011.4.1341

[13]

Vladimir Georgiev, Sandra Lucente. Focusing nlkg equation with singular potential. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1387-1406. doi: 10.3934/cpaa.2018068

[14]

Daoyin He, Ingo Witt, Huicheng Yin. On the strauss index of semilinear tricomi equation. Communications on Pure & Applied Analysis, 2020, 19 (10) : 4817-4838. doi: 10.3934/cpaa.2020213

[15]

Ronald E. Mickens. Positivity preserving discrete model for the coupled ODE's modeling glycolysis. Conference Publications, 2003, 2003 (Special) : 623-629. doi: 10.3934/proc.2003.2003.623

[16]

Yunfei Lv, Rong Yuan, Yuan He. Wavefronts of a stage structured model with state--dependent delay. Discrete & Continuous Dynamical Systems - A, 2015, 35 (10) : 4931-4954. doi: 10.3934/dcds.2015.35.4931

[17]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

[18]

Cécile Carrère, Grégoire Nadin. Influence of mutations in phenotypically-structured populations in time periodic environment. Discrete & Continuous Dynamical Systems - B, 2020, 25 (9) : 3609-3630. doi: 10.3934/dcdsb.2020075

[19]

Paula A. González-Parra, Sunmi Lee, Leticia Velázquez, Carlos Castillo-Chavez. A note on the use of optimal control on a discrete time model of influenza dynamics. Mathematical Biosciences & Engineering, 2011, 8 (1) : 183-197. doi: 10.3934/mbe.2011.8.183

[20]

Guillermo Reyes, Juan-Luis Vázquez. Long time behavior for the inhomogeneous PME in a medium with slowly decaying density. Communications on Pure & Applied Analysis, 2009, 8 (2) : 493-508. doi: 10.3934/cpaa.2009.8.493

2019 Impact Factor: 0.649

Metrics

  • PDF downloads (131)
  • HTML views (190)
  • Cited by (3)

Other articles
by authors

[Back to Top]